“ Brand: Covonia „
* Prices may differ from that shown
Yuck, I have a horrid cold. I pretty much know how I got it, I'm rundown, not getting enough sleep and both my kids have sniffles so it was inevitable that I got it. However, with two babies having a cold is not really an option so I need to kick its butt literally and dose myself up so I am not left feeling drained and with no energy.
Off I went to Boots to look for some medicine. I knew I wanted some sort of liquid medicine rather than tablets or throat lozenges and so I looked at the medicines I usually go for such as Beechams or Vicks but all I could find was cough medicine which is fine when I've got a cough but with this cold I don't actually have a cough, it's more runny nose and headache symptoms. The only thing I could find for that was this bottle of Covonia cold and flu. I had never heard of this brand before but it seemed to cover all my symptoms so I decided to give it a go.
On the box it says that Covonia is for the relief of all 5 main symptoms of cold and flu which are aches and pains, headache, nasal congestion, tickle sore throat and chesty cough. Perfect, this seemed to cover all my symptoms perfectly and I was really hoping it would get rid of the throbbing pain I had right behind my eyes as well.
The liquid is a bright green colour and thickish in consistency although not as thick as children's Calpol. It looked very unappetising but actually goes down fairly easily. This was probably because I wanted to take it as soon as I could to start fighting this cold. What I like is that the bottle came with a dosing cup so you can pour the liquid in that and then down it, almost like a shot, in one. The liquid had a medicine taste, just like cough syrup really but was not too bad to taste. It's not as strong as some medicines I have taken. The recommended daily allowances are listed on the side of the box, 20ml up to four times a day for adults and the dosing cup makes it easy to measure this out. I took the max amount per day so the 160ml bottle did not last too long and I had to use two bottles over the duration of this cold.
So, did it work? I definitely felt better after I had taken each dose and in the beginning did feel it wear off after a few hours so it was obviously helping at the beginning. It doesn't indicate drowsy or non-drowsy on the box but I would say that it did make me feel a bit drowsy which was actually ok with me as I wanted to nap to sleep it off too.
The medicine contains paracetamol and I am not a doctor so if you are going to use this medicine I would recommend seeking medical advice first if you have any questions.
This cold mixture was a bit cheaper than other medicines at only £5.10 for a 160ml box. It's easy to spot in the stores as it comes in a bright yellow and orange box and is a cold and flu remedy I recommend.
Covonia Cold & Flu Formula is an oral solution containing paracetamol which is an analgesic for pain relief / It also contains phenylephrine hydrochloride, a decongestant to help you breathe more easily / Guaifenesin is an expectorant which loosens phlegm and cetylpyridinium chloride is an antiseptic to ease tickly sore throats / Covonia Cold & Flu Formula provides short term relief of cold and flu sympoms, including aches and pains,headache,blocked nose and tickly sore throat and chesty coughs.